MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EPIC BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION EPIC BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00572330
Medical Device Problem Codes Positioning Failure (1158); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).An epic biliary endoscopic stent and delivery system were received for analysis.The stent was received partially deployed 5cm from the sheath.Visual inspection was performed and multiple kinks were noted along the sheath.Microscopic examination was also performed and it was found that the inner liner was buckled 14.2cm from the tip.No other issues were noted to the stent and delivery system.The investigation concluded that the damages observed on the device may have contributed to the reported event of stent failure to deploy.The kinks along the sheath and the inner liner buckled may be due to resistance when advancing the device along the wire.There is no information that the patient's anatomy may have contributed to the resistance; it may be that procedural factors such as the interaction with another device contributed to resistance which caused the observed damages noted on the device.Therefore, a review and analysis of all available information indicated the most probable cause is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed, and from the information available, this device was used per the instructions for use (ifu) / product label.
 
Event or Problem Description
It was reported to boston scientific corporation that an epic biliary endoscopic stent was to be implanted in the common bile duct during an endoscopic biliary stent placement procedure performed on (b)(6) 2020.According to the complainant, during the procedure, the handle moved but stent release could not be started at all.The physician shook and jiggled the delivery system but the stent would not deploy.Reportedly, the stent was fully retracted when it was removed from the patient and a different stent was implanted to complete the procedure.There were no patient complications reported as a result of this event.Note: no further information has been obtained despite good efforts.Note: this event has been deemed an mdr reportable event based on the investigation results which revealed that the epic biliary endoscopic stent was partially deployed.

Brand Name
EPIC BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11072121
Report Number3005099803-2020-06428
Device Sequence Number2788591
Product Code FGE
UDI-Device Identifier08714729896951
UDI-Public08714729896951
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K171809
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/15/2021
Device Model NumberM00572330
Device Catalogue Number7233
Device Lot Number0024279721
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/10/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/08/2020
Initial Report FDA Received Date12/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1